Florida, 2011Damaging Winds in Florida, July 22, 2011
July 22, 2011 · NWS TBW · 3 events in 2 counties and zones
Scattered afternoon seabreeze thunderstorms contained severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon seabreeze thunderstorms contained severe wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 22, 12:39 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 22, 12:39 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
139 PM EDT FRI JUL 22 2011
.SHORT TERM (TONIGHT-SUNDAY)...
THE FORECAST FOR THE NEXT FEW DAYS WILL SHOW A DRYING AND WARMING
TREND ACROSS THE AREA. 500 MB HIGH PRESSURE WILL STRENGTHEN OVER
THE AREA BY SATURDAY AND THIS WILL BRING SUBSIDENCE ALOFT TO FAVOR
DRYING AND WARMING THROUGH THE MID LEVELS. MOS TEMPERATURES
RESPOND INTO THE MIDDLE 90S ACROSS THE INTERIOR AND THIS LOOKS
REASONABLE. NIGHTTIME LOWS WILL STAY VERY WARM THROUGH THE PERIOD
AS WELL WITH THE DECREASED RAIN CHANCES HELPING THINGS TO STAY
WARMER. LOWS IN THE LOW 80S NEAR THE COAST AND MID 70S INLAND.
RAIN CHANCES WILL REMAIN ONLY IN THE SCT/ISOLD CATEGORIES THIS
WEEKEND WITH THE INCREASED SUBSIDENCE. DAILY SEABREEZES ARE
EXPECTED BUT PWATS FALLING TO 1.5 INCHES OR LOWER ACROSS THE
WEEKEND SHOULD LIMIT THE COVERAGE. SUNDAY WILL BE DRIER THAN
SATURDAY AND AS CONSEQUENCE PROBABLY A LITTLE HOTTER. HEAT INDEX
VALUES WILL EXCEED 105 ACROSS THE INTERIOR FOR SEVERAL HOURS
DURING THE HOTTEST TIME OF DAY ON SATURDAY AND SUNDAY
AFTERNOONS...DEPENDENT ON HOW MUCH THE LOW LEVEL MOISTURE MIXES
OUT DURING THE AFTERNOON.
.LONG TERM (SUNDAY NIGHT-THURSDAY)...
THE WEEK WILL START OUT WITH MID/UPPER LEVEL RIDGING CENTERED OVER
THE CENTRAL U.S. EXTENDING SOUTHEASTWARD TOWARD FLORIDA WITH A
TROUGH JUST OFF THE U.S. EAST COAST. DURING MIDWEEK THE TROUGH WILL
DRIFT EAST OUT INTO THE ATLANTIC OCEAN WITH A PIECE OF IT BEING
PINCHED OFF AND DRIFTING WEST ACROSS THE GULF OF MEXICO AS THE RIDGE
BUILDS BACK INTO THE EASTERN STATES. AT THE SURFACE...THE RIDGE AXIS
WILL BE ACROSS SOUTH CENTRAL/SOUTH FLORIDA FOR THE FIRST HALF OF THE
WEEK AS THE REMNANTS OF A COOL FRONT DRIFT INTO NORTH FLORIDA.
ISOLATED TO SCATTERED CONVECTION IS EXPECTED EACH DAY WITH BEST
CHANCES ACROSS THE NORTH CLOSEST TO THE APPROACHING REMNANT BOUNDARY
AND OVER THE INTERIOR AND EAST SIDE OF THE FLORIDA PENINSULA THANKS
TO THE OVERALL WEST TO SOUTHWEST FLOW ON THE NORTH SIDE OF THE LOW
LEVEL RIDGE. THEN DURING THE SECOND HALF OF THE WEEK THE RIDGE AXIS
WILL SHIFT BACK NORTH WITH A MORE TYPICAL EAST TO SOUTHEAST FLOW
RETURNING LEADING TO SCATTERED MAINLY AFTERNOON AND EVENING
CONVECTION ACROSS THE ENTIRE REGION. TEMPERATURES WILL BE NEAR TO A
FEW DEGREES ABOVE NORMAL THROUGH THE PERIOD WITH DAYTIME HIGHS IN
THE UPPER 80S COAST TO MID 90S INLAND AND OVERNIGHT LOWS MOSTLY IN
THE 70S...EXCEPT LOWER 80S NEAR THE COAST EARLY IN THE WEEK THANKS
TO THE WESTERLY FLOW OFF THE WARM GULF.
&&
.AVIATION...
COASTAL TSRAS INCREASING IN COVERAGE THIS AFTERNOON AND
SLOWLY MOVING INLAND WITH ADDITIONAL +TSRAS NR TAF SITES THRU AROUND
20Z MOVING NORTHWARD THRU 00Z. IN AND NR +TSRA EXPECT AREAS OF MVFR
AND BRIEF IFR CIGS AND VSBY AND WIND GUSTS AROUND 30KTS IN STRONGEST
STORMS....OUTSIDE OF CONVECTION VFR CONDITIONS ARE EXPECTED. VFR
CONDITIONS RETURN AREA WIDE TONIGHT.
&&
.MARINE...
HIGH PRESSURE WILL BUILD BACK ACROSS THE AREA THIS WEEKEND AND
CONTINUE THE LIGHT WINDS AND LOW SEAS. WINDS TURN ONSHORE NEAR THE
COAST IN THE AFTERNOON WITH THE SEA BREEZE DEVELOPING.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS WITH THE HUMIDITY REMAINING HIGH THROUGH
THE COMING WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 79 94 80 94 / 30 30 20 30
FMY 76 93 77 94 / 30 40 20 30
GIF 75 95 76 96 / 30 40 20 30
SRQ 77 91 76 92 / 30 30 20 30
BKV 72 95 73 94 / 30 30 20 30
SPG 81 88 83 88 / 30 30 20 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...JOHNSON
AVIATION...DAVIS
LONG TERM...CLOSE
Hazardous weather outlook, Jul 22, 3:21 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
421 AM EDT FRI JUL 22 2011
FLZ039-042-043-048>052-055>057-060>062-065-222030-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
421 AM EDT FRI JUL 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE AREA.
POTENTIAL HAZARDS INCLUDE DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG
GUSTY WINDS AND BRIEF HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON
THROUGH THE MIDDLE OF NEXT WEEK. MAIN HAZARDS WILL BE HEAVY
RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
REYNES
In the hours before
Special weather statement, Jul 22, 1:06 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
206 PM EDT FRI JUL 22 2011
FLZ051-055-221845-
MANATEE-HILLSBOROUGH-
206 PM EDT FRI JUL 22 2011
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HILLSBOROUGH AND CENTRAL
MANATEE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR LAKE MANATEE STATE PARK...OR 18 MILES EAST OF
BRADENTON...MOVING NORTHWEST AT 10 MPH. THESE STORMS WILL AFFECT
PARRISH...SUN CITY CENTER...AND RUSKIN ...UNTIL 245 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2763 8252 2775 8231 2746 8215 2739 8231
TIME...MOT...LOC 1805Z 148DEG 8KT 2749 8229
Special weather statement, Jul 22, 1:40 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
240 PM EDT FRI JUL 22 2011
FLZ065-221930-
LEE-
240 PM EDT FRI JUL 22 2011
...STRONG THUNDERSTORMS WILL AFFECT EASTERN LEE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED 10 MILES SOUTHEAST OF SOUTHWEST INTERNATIONAL AIRPORT...OR 10
MILES NORTHEAST OF BONITA SPRINGS...MOVING NORTHWEST AT 5 MPH. THESE
STORMS WILL AFFECT LEHIGH ACRES...ESTERO...AND FORT MYERS...UNTIL
330 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 123 AND 141.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2666 8200 2670 8185 2673 8166 2646 8156
2643 8156 2642 8165 2634 8165 2631 8171
TIME...MOT...LOC 1840Z 152DEG 6KT 2643 8167Local storm report, Jul 22, 1:50 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
250 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST FORT MYERS AIRPORT 26.59N 81.86W
07/22/2011 M53 MPH LEE FL ASOS
A THUNDERSTORM PRODUCED A WIND GUST OF 53 MPH AT FORT
MYERS PAGE FIELD.
&&
JCMThunderstorm Wind, Lee
- When
- July 22, 1:52 PM EST
- Where
- Lee County, Southwest International Airport
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 26.530, -81.760
The ASOS at the Southwest International Airport measured a wind gust of 52 knots.
Thunderstorm Wind, Lee
- When
- July 22, 1:58 PM EST
- Where
- Lee County, (Fmy)ft Myers Page F
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 26.580, -81.870
The ASOS at Page Field measured a wind gust of 50 knots.
Thunderstorm Wind, Charlotte
- When
- July 22, 2:49 PM EST
- Where
- Charlotte County, 0.65 mi W of Punta Gordo Clt Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 26.919, -81.991
The ASOS at the Charlotte County Airport measured a wind gust of 51 knots.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Maryland, July 22, 20112 deaths · 14 events
- Flash Flooding and Damaging Wind in Illinois, July 22 to 23, 2011$35 million · 60 kt wind · 8 events
- Tornadoes and Flash Flooding in North Dakota, July 22 to 23, 20112 injured · $455,000 · EF0 · 39 events
- Damaging Winds in Iowa, July 22, 2011$1.1 million · 61 kt wind · 12 events
- Flash Flood and Damaging Winds in Ohio, July 22 to 23, 2011$486,000 · 53 kt wind · 27 events
- Hail and Damaging Winds in Iowa, July 22, 2011$718,000 · 75 kt wind · 13 events
- Flood and Hail in Pennsylvania, July 22, 20111 injured · $205,000 · 50 kt wind · 20 events
- Damaging Winds in Indiana, July 22, 2011$500,000 · 78 kt wind · 9 events
- Hail and Damaging Winds in Missouri, July 22 to 25, 2011$154,000 · 1 in hail · 27 events
- Flood in Wyoming, July 22 to 27, 2011$352,000 · 1 event
- Damaging Winds in Texas, July 22, 2011$127,000 · 70 kt wind · 4 events
- Flash Flood and Hail in South Dakota, July 22 to 23, 2011$60,000 · 4.25 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330812, 330813, 330817.